A drug-related tendency was observed in 2 patients taking warfarin-induced remdesivir and dexamethasone for the treatment of COVID-19, according to a case series published in Journal of Pharmacy Training.
The patients, a 71-year-old male and a 62-year-old, both on long-term warfarin therapy, were shown by the emergency department to have symptoms of COVID-19. In each report, each patient’s international normalized ratio (INR) was within their specific purpose and equally excluded any changes in diet, lifestyle, or medication prior to admission.
“On admission, the same patients experienced a marked increase in INR within 24 to 48 hours from the start of remdesivir with dexamethasone for COVID-19 pneumonia prescribed therapy,” the authors report. . After several days of changing their warfarin dose, both patients were strong for discharge and were advised to continue monitoring each of their outside pharmacist’s instructions.
Although the exact mechanism of action that results from the interaction between dexamethasone, remdesivir, and warfarin is unknown, the authors conclude that there is potential for interaction based on a calculated score on the Dominance Probability Scale. of Large 5. the increase in interval within 24 to 48 hours from the onset of the combination of 2 cases in patients with a history of stability in the history of INR, ”the authors stated.
Landayan RP, Saint-Felix S, Williams A. Possible association between warfarin and the combination of remdesivir with dexamethasone for coronavirus disease 2019 (COVID-19) treatment: A 2 case report. J. Pharm. Practice. [Published online April 5, 2021]. doi: 10.1177 / 08971900211008623
This article originally appeared The MPR